Mathematical Biosciences and Engineering, 2005, 2(1): 111-132. doi: 10.3934/mbe.2005.2.111.

92D25, 65M06, 35K57, 41A28.

Export file:


  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text


  • Citation Only
  • Citation and Abstract

Modelling Population Growth with Delayed Nonlocal Reaction in 2-Dimensions

1. Department of Mathematics and Statistics, York University, Toronto, Ontario, M3J 1P3
2. Department of Mathematics and Statistics, York University, Toronto, Ontario, Canada M3J 1P3

In this paper, we consider the population growth of a single species living in a two-dimensional spatial domain. New reaction-diffusion equation models with delayed nonlocal reaction are developed in two-dimensional bounded domains combining different boundary conditions. The important feature of the models is the reflection of the joint effect of the diffusion dynamics and the nonlocal maturation delayed effect. We consider and analyze numerical solutions of the mature population dynamics with some well-known birth functions. In particular, we observe and study the occurrences of asymptotically stable steady state solutions and periodic waves for the two-dimensional problems with nonlocal delayed reaction. We also investigate numerically the effects of various parameters on the period, the peak and the shape of the periodic wave as well as the shape of the asymptotically stable steady state solution.
  Article Metrics

Keywords time delay; numerical analysis.; 2-d reaction-diffusion; non-local reac- tion; population growth

Citation: Dong Liang, Jianhong Wu, Fan Zhang. Modelling Population Growth with Delayed Nonlocal Reaction in 2-Dimensions. Mathematical Biosciences and Engineering, 2005, 2(1): 111-132. doi: 10.3934/mbe.2005.2.111


This article has been cited by

  • 1. Guanying Sun, Dong Liang, Wenqia Wang, Numerical analysis to discontinuous Galerkin methods for the age structured population model of marine invertebrates, Numerical Methods for Partial Differential Equations, 2009, 25, 2, 470, 10.1002/num.20355
  • 2. Taishan Yi, Xingfu Zou, Global attractivity of the diffusive Nicholson blowflies equation with Neumann boundary condition: A non-monotone case, Journal of Differential Equations, 2008, 245, 11, 3376, 10.1016/j.jde.2008.03.007
  • 3. Yu Jin, Xiao-Qiang Zhao, Spatial Dynamics of a Nonlocal Periodic Reaction-Diffusion Model with Stage Structure, SIAM Journal on Mathematical Analysis, 2009, 40, 6, 2496, 10.1137/070709761
  • 4. Dong Liang, Guanying Sun, Wenqia Wang, Second-order characteristic schemes in time and age for a nonlinear age-structured population model, Journal of Computational and Applied Mathematics, 2011, 235, 13, 3841, 10.1016/
  • 5. Cui-Ping Cheng, Wan-Tong Li, Zhi-Cheng Wang, Persistence of bistable waves in a delayed population model with stage structure on a two-dimensional spatial lattice, Nonlinear Analysis: Real World Applications, 2012, 13, 4, 1873, 10.1016/j.nonrwa.2011.12.016
  • 6. Majid Bani-Yaghoub, David E. Amundsen, Oscillatory traveling waves for a population diffusion model with two age classes and nonlocality induced by maturation delay, Computational and Applied Mathematics, 2015, 34, 1, 309, 10.1007/s40314-014-0118-y
  • 7. Peter Y.H. Pang, Yifu Wang, Time periodic solutions of the diffusive Nicholson blowflies equation with delay, Nonlinear Analysis: Real World Applications, 2015, 22, 44, 10.1016/j.nonrwa.2014.07.014
  • 8. Majid Bani-Yaghoub, Guangming Yao, Masami Fujiwara, David E. Amundsen, Understanding the interplay between density dependent birth function and maturation time delay using a reaction-diffusion population model, Ecological Complexity, 2015, 21, 14, 10.1016/j.ecocom.2014.10.007
  • 9. Majid Bani-Yaghoub, Guangming Yao, Hristo Voulov, Existence and stability of stationary waves of a population model with strong Allee effect, Journal of Computational and Applied Mathematics, 2016, 307, 385, 10.1016/
  • 10. Majid Bani-Yaghoub, Numerical Simulations of Traveling and Stationary Wave Solutions Arising from Reaction-Diffusion Population Models with Delay and Nonlocality, International Journal of Applied and Computational Mathematics, 2018, 4, 1, 10.1007/s40819-017-0441-2
  • 11. Shangjiang Guo, Patterns in a nonlocal time-delayed reaction–diffusion equation, Zeitschrift für angewandte Mathematik und Physik, 2018, 69, 1, 10.1007/s00033-017-0904-7

Reader Comments

your name: *   your email: *  

Copyright Info: 2005, Dong Liang, et al., licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (

Download full text in PDF

Export Citation

Copyright © AIMS Press All Rights Reserved